I’m a hairy 22yr old guy. I over-plucked my eyebrows and wanted them to grow back quickly so I applied Rogaine to them just once. In 1 hour, I felt extreme dizziness and heart palpitations, so I washed off the Rogaine. 2 days later, my eyebrows started falling out. 2 weeks after that, I started losing substantial amounts of hair from my scalp, arms, legs and even pubic area. This enormous amount of hair shedding has been going on for 3 months now. My eyebrows and scalp are starting to look like total crap because the hair isn’t really growing back anymore. All my blood tests have come back normal. I’m positive that the Rogaine set off some kind of systemic reaction in my body. You once answered a question entitled “Rogaine Destroyed My Hair!” I got in contact with the individual who posted that question. He also used Rogaine just once. After speaking with him, I learned that the progression/symptoms of our hair-loss have been almost identical.
Doctor, is it possible that we have some rare genetic vulnerability to Rogaine? And why has it continued to affect our bodies for so long? Shouldn’t any effect be temporary? The other guy is still losing hair and eyebrows, even though he applied the Rogaine 2 years ago. Both he and I notice that when new hair does grow in, it quickly falls out within a week or 2. Thanks doc. I hope you can offer a glimmer of hope.
I have noted your history, but I have no experience with this. As you may know, minoxidil is a drug that was originally made for use in high blood pressure and it produces a drop in blood pressure, which would explain your initial symptoms. With regard to the longer term side effect, I really don’t know, but would strongly suggest that you get your hair examined by an expert with (at the least) mapping and miniaturization studies done.